MAUDE Adverse Event Report: BIOSENSE WEBSTER INC PENTARAY NAV; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC PENTARAY NAV; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Catalog Number D128208
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was returned to johnson & johnson medtech (j&j medtech) for evaluation.A visual inspection and dimensional test were performed following j&j medtech procedures.Visual analysis revealed that one of the splines was detached, with exposed wires, missing electrodes and stress marks.Evidence of good manufacturing of the device was observed.The dimensional test was performed, and the measures were within specifications.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The customer complaint was confirmed as the damage observed on the spines and electrodes could be related to the reported event.The potential cause of the separation of the spline and electrode could be related to the manipulation of the device during the procedure.The stress marks observed suggest that excessive force was applied to the device.A user error was identified as the patient had a mechanical mitral valve and the instructions for use (ifu) of the device state that do not use the catheter in patients with prosthetic valves.In addition, the ifu includes the following recommendation: do not use excessive force to advance or withdraw the catheter through the guiding sheath when resistance is encountered.As part of johnson & johnson medtech¿s quality process, all devices are manufactured, inspected, and released to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a pentaray nav and the catheter splines got stuck in the mechanical mitral valve.Splines are not working and they changed the catheter.There was no patient consequence.This event was originally assessed as not mdr reportable.The device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Following j&j medtech procedures, a visual inspection and dimensional test were performed.Visual analysis revealed that one of the splines was detached, with exposed wires, missing electrodes and stress marks.This finding is mdr reportable.

Brand Name
PENTARAY NAV
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23653647
Report Number2029046-2025-03926
Device Sequence Number15926990
Product Code MTD
UDI-Device Identifier10846835012224
UDI-Public(01)10846835012224(17)271217(10)31530131L
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K123837
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD128208
Device Lot Number31530131L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2025
Initial Report FDA Received Date11/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown